Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 28, 2006, 6:18 PM EDT for Orange County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 28, 2006, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 282218 SVRMLB FLC095-282315- /O.NEW.KMLB.SV.W.0031.060628T2218Z-060628T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 618 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ORANGE COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...LONE CABBAGE FISH CAMP...CHRISTMAS * UNTIL 715 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTMAS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2862 8092 2860 8113 2833 8112 2834 8085 $$ 52
1 follow-up statement
000 WWUS52 KMLB 282222 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 621 PM EDT WED JUN 28 2006 FLC095-282315- /O.CON.KMLB.SV.W.0031.000000T0000Z-060628T2315Z/ ORANGE FL- 621 PM EDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EASTERN ORANGE COUNTY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTMAS...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY FISH CAMP...AND AREAS NEAR THE INTERSECTION OF STATE ROAD 528 AND STATE ROAD 520. LAT...LON 2862 8092 2860 8113 2833 8112 2834 8085 $$ 52
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:00 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 3:00 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT WED JUN 28 2006 .DISCUSSION... ...WET SEASON (FINALLY) APPEARS TO BE IN FULL SWING... ...LESS THAN IDEAL BOATING CONDITIONS THIS HOLIDAY WEEKEND... CURRENTLY...THUNDERSTORMS WERE BEING MONITORED OVER TWO SEPARATE AREAS. THE FIRST ASSOCIATED WITH THE EAST COAST SEA BREEZE OVER MARTIN AND SAINT LUCIE COUNTIES. LOCALLY HEAVY RAIN IN LIKELY THROUGH 4 PM IN SLOW MOVING CELLS AT THE COAST. ANOTHER AREA OF STORMS NORTH OF INTERSTATE FOUR IS ASSOCIATED WITH THE WEST COAST SEA BREEZE MOVING INLAND. TONIGHT...WINDS ALOFT FAVOR DEVELOPMENT AND MOVEMENT OF SCATTERED STORMS TOWARD THE EAST COAST INTO THE EVENING. ACTIVITY ASSOCIATED WITH WEST COAST BREEZE WILL SPREAD EAST AND INTERACT WITH THE EAST COAST BREEZE AND OUTFLOW BOUNDARIES...PRODUCING A FEW STRONG STORMS THIS AFTERNOON. POTENTIAL FOR DEVELOPMENT OF PCPN WILL GREATLY DIMINISH WITH DARKNESS AND HAVE KEPT ONLY AN ISOLATED MENTION IN PLACE AFTER 00Z. PROXIMITY OF SURFACE RIDGE AXIS OVER THE FORECAST AREA WILL CONTRIBUTE TO CALM WINDS OVERNIGHT AND PATCHY FOG WILL BE POSSIBLE OVER SOME SECTIONS BY DAYBREAK ON THURSDAY. EXPECT LOWS IN THE LOWER 70S OVER THE REGION WITH MOISTLY CLEAR SKIES AFTER DISSIPATION OF CONVECTIVE DEBRIS. THU...VERY WEAK FLOW PATTERN OVER THE AREA AS WEAK SFC TROUGH BISECTS THE THE ATLC RIDGE. STEERING FLOW REMAINS WESTERLY....ALBEIT LIGHTER...WHICH WILL CONTINUE TO FAVOR THE EAST SIDE OF THE FL PENINSULA FOR AFTN STORMS. A FEW STRONG STORMS CAN BE EXPECTED ESP ALG ECSB AND LAKE BREEZE BOUNDARIES. FRI...ATLC RIDGE AXIS REASSERTS ITSELF ACROSS CENT FL AND LIFTS NORTHWARD INCREASING THE ONSHORE FLOW A BIT FROM THU. RAIN CHANCES LOOK LOWER 30% NEAR THE COAST AND 40% INTERIOR. TEMPS LOOK VERY NORMAL...LOWER 90S INTERIOR AND UPPER 80S COAST. WEEKEND...RIDGE AXIS LIFTS NORTH OF THE AREA BY SAT WHICH PRODUCES DEEP E/SE FLOW WHICH ADVECTS DEEP TROPICAL MOISTURE OVER THE AREA. AS A RESULT...EXPECT BREEZY CONDS NEAR THE COAST WITH OVERNIGHT AND MORNING COASTAL SHOWERS/STORMS TRANSITIONING TO SCT STORMS OVER THE INTERIOR DURING THE AFTNS. MAX TEMPS LOOK NEAR CLIMO BUT LOW TEMPS NEAR THE COAST WILL BE KEPT ELEVATED IN THE UPPER 70S DUE TO PERSISTENT ONSHORE FLOW. GFS IS SHOWING THAT BULK OF DEEP MOISTURE WILL PASS TO OUR SOUTH AND WEST...INTO THE GULF OF MEXICO...WITH SOME RELATIVE DRYING EARLY NEXT WEEK FROM THE EAST. SO HOPEFULLY MOST FIREWORKS DISPLAYS WILL NOT BE AFFECTED BY THE HIT AND MISS COASTAL SHOWERS. && .MARINE...LOCALLY HIGHER WINDS AND SEAS NEAR STORMS MOVING OFFSHORE AND OR PARALLELING THE COAST UNTIL SHORTLY AFTER SUNSET EXPECT WIND WAVES NEAR 2 FT. WIND/WAVE CONDS LOOK QUITE TRANQUIL THU AND MOST OF FRI WITH WINDS AROUND 10 KTS NEAR THE COAST WITH THE SEA BREEZE AND SEAS NO HIGHER THAN 3 FT. BOATING CONDITIONS DETERIORATE SOMEWHAT THIS HOLIDAY WEEKEND AS RIDGE AXIS LIFTS NORTH OF THE WATERS WITH STOUT E/SE FLOW AND BUILDING SEAS. HAVE CAPPED CONDS AT 15 KTS/5 FT SEAS BUT IT IS POSSIBLE THERE WILL BE LOCALIZED CAUTION CONDS (15-20KTS/6 FT SEAS) THIS WEEKEND ESP OFFSHORE. && .AVIATION...ISOLD/SCT IFR IN TSRA THROUGH 00Z. GRADUAL CLEARING OF CONVECTIVE DEBRIS AFT 01Z WITH ISOLD SHOWERS ALONG THE COAST THROUGH 03Z. VFR OVERNIGHT WITH LCL FOG/STRATUS POSSIBLE NEAR DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 89 73 89 / 20 40 20 30 MCO 73 91 75 92 / 20 50 20 40 MLB 73 89 73 88 / 20 50 20 30 VRB 72 88 73 89 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
Hazardous weather outlook, Jun 28, 5:57 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 557 AM EDT WED JUN 28 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 282100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 557 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... DAYTIME HEATING AND THE AFTERNOON SEA BREEZES ACTING ON AN UNSTABLE AIR MASS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE AS IT MOVES INLAND FROM THE COAST. BY LATE AFTERNOON THE EAST COAST SEA BREEZE AND ITS ASSOCIATED STORMS WILL INTERACT WITH STORMS ALONG THE WEST COAST BREEZE. AS THE ACTIVITY INCREASES IN COVERAGE...IT WILL MOVE EAST AT AROUND 10 MPH...AND CONTINUE THROUGH EARLY EVENING...MAINLY ALONG THE EAST COAST. THE PRIMARY STORM THREAT TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...ESPECIALLY FROM ORLANDO AND COCOA NORTH THROUGH VOLUSIA COUNTY. ONE OR TWO OF THE MOST INTENSE STORMS COULD PRODUCE SOME SMALL HAIL...OR A BRIEF FUNNEL CLOUD OR TORNADO. MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. ...FLOOD IMPACT... SOME LOCATIONS COULD PICK UP BETWEEN ONE AND THREE INCHES OF RAIN FROM TODAYS STORMS. TEMPORARY INUNDATION OF LOW LYING PROPERTIES... STREETS...INTERSECTIONS...AND PARKING LOTS MAY RESULT. ...MARINE THUNDERSTORM GUST IMPACT... STORMS WILL MOVE EASTWARD ACROSS THE INTRACOASTAL WATERS AND OFFSHORE INTO THE NEAR SHORE ATLANTIC AT AROUND 10 KNOTS FROM LATE AFTERNOON THROUGH EARLY EVENING. LOCALLY ROUGH SEAS AND WIND GUSTS ABOVE 35 KNOTS WILL BE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND REDUCED VISIBILITY. MARINERS SHOULD WATCH FOR LATE DAY STORMS APPROACHING FROM THE WEST...AND MOVE TO SAFE HARBOR AT THE FIRST SIGN OF AN APPROACHING STORM. ...WATERSPOUT IMPACT... LATE AFTERNOON AND EVENING STORMS COULD PRODUCE ISOLATED WATERSPOUTS... MAINLY NEAR SHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE RIDGE OF HIGH PRESSURE OVER SOUTH FLORIDA WILL SHIFT NORTH INTO NORTH FLORIDA THROUGH THE WEEKEND. AS IT DOES...THE WEATHER PATTERN WILL CHANGE FROM ONE OF AFTERNOON AND EVENING SHOWERS AND STORMS THROUGHOUT THE REGION TO ONE FEATURING LATE NIGHT AND EARLY MORNING SHOWERS ALONG THE COAST...WITH LATE MORNING AND EARLY AFTERNOON COASTAL LIGHTNING STORMS MOVING TO THE INTERIOR FROM EARLY TO MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF A WARNING IS ISSUED FOR THEIR COUNTY. PLEASE RELAY ANY REPORTS OF RAINFALL IN EXCESS OF TWO INCHES IN A 60 TO 90 MINUTE PERIOD. CRISTALDI
In the hours before
Special weather statement, Jun 28, 4:29 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT WED JUN 28 2006 FLZ141-282115- COASTAL VOLUSIA COUNTY- 429 PM EDT WED JUN 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTH CENTRAL VOLUSIA COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES NORTHWEST OF DAYTONA BEACH SPEEDWAY...MOVING SOUTHEAST AT 20 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 67
Special weather statement, Jun 28, 5:05 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 505 PM EDT WED JUN 28 2006 FLZ058-059-282145- OKEECHOBEE-ST. LUCIE- 505 PM EDT WED JUN 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER EASTERN OKEECHOBEE COUNTY AND APPROACHING NORTHWESTERN ST. LUCIE COUNTY... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES SOUTH OF FORT DRUM...MOVING NORTH AT 5 MPH. THE STORM WILL MOVE OVER EASTERN OKEECHOBEE COUNTY AND MAY APPROACH WESTERN ST LUCIE COUNTY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
Local storm report, Jun 28, 5:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
526 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 NNW DAYTONA BEACH 29.28N 81.06W
06/28/2006 E0.50 INCH VOLUSIA FL TRAINED SPOTTER
0445 PM HAIL ORMOND BEACH 29.28N 81.06W
06/28/2006 E0.50 INCH VOLUSIA FL TRAINED SPOTTER
&&
FXDLocal storm report, Jun 28, 5:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
542 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST HOLLY HILL 29.24N 81.04W
06/28/2006 E60.00 MPH VOLUSIA FL PUBLIC
0455 PM HAIL 1 N HOLLY HILL 29.26N 81.04W
06/28/2006 E1.75 INCH VOLUSIA FL PUBLIC
&&
FXDSpecial weather statement, Jun 28, 5:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 PM EDT WED JUN 28 2006 FLZ045-046-147-282245- NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE- 555 PM EDT WED JUN 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL OVER EXTREME SOUTHEASTERN SEMINOLE AND NORTHEASTERN ORANGE COUNTY NEAR THE BREVARD COUNTY LINE... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES NORTH OF CHRISTMAS...MOVING SOUTH AT 5 MPH. THE STORM WILL MOVE OVER NORTHEASTERN ORANGE AND APPROACH NORTHWESTERN BREVARD COUNTY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
Special weather statement, Jun 28, 5:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 558 PM EDT WED JUN 28 2006 FLZ059-282245- ST. LUCIE- 558 PM EDT WED JUN 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER WESTERN ST. LUCIE COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 13 MILES SOUTHWEST OF LAKEWOOD PARK...MOVING NORTHEAST AT 5 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:22 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jun 28, 4:35 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 40 min |
| Jun 28, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.